I don't think I would wait til summer. That would be 6 more months of methadone. When you were on norcos they were doctor prescribed? We have had people switch from methadone back to a short acting opiate such as norco to taper down. Another 6 months of methadone will just prolong it.
Something else to consider here, 10 -15mg of methadone is equivalent to 30mg of hydrocodone. I hate to say but you may actually be going backwards on dose amounts plus have a harder time with WD as well??? I hope not. Godspeed man
I was totally against clinics after i found out what i had been put on , i was not told anything before taking the methadone, they said this will stop your wds and help you . well in the long run they were correct and wrong at the same time. yes it stopped the wds , yes it stopped the cravings, but what i didnt realize is that i just switched a drug of choice to a harder drug.
The goal from what i understand is stablize the patient so that they can get a grip on what is going on , taking it once a day instead of constant searching fro the high, but the HUGE drawl back is that its harder to come off of. I believe it should only be given to the most hardcore addict , i was only using one oc a day , and only had been taking pills for about 6 months. there needs to be more info given out at these clinics , but its not that way. I try to tell everyone , if you can just make it thru the pain pill wds you ll be better off in the long run, cause your just prolonging your wds.
Methadone & Suboxone definitely have their place in regards to helping on the road to recovery. Unfortunately and way too often it is given to those who have an addiction to pills. The doctors need to be more selective to who it is prescribed too. It should only be used for those who are shooting heroin.
It should only be used for a short time along with counseling and support groups to stabilize the person.
I think your new taper sounds good and if needed you could take longer at each drop. Breaking the cycle of buying pills is HUGE. Way to go. IMO going slow helps with withdrawals. Helping your body even out before going down again. Can you talk to your doctor about getting clonidine, nausea medication and perhaps a benzodiazepine? This might put you at ease knowing you have this for your withdrawals. Don't be scared. Everyone is different you may not have withdrawals. I recently tapered off methadone no withdrawals. I stopped taking my 2.5 ml. and that was that. No withdrawal. For me I wanted no withdrawals so I tapered long and got low. I used clonidine nausea meds klonapin xanax and smoked weed to help withdrawals . I felt nothing and stopped the meds still smoke though. I now have over a month and feel fine just like day one.
Omg thank you for your positive comment. I hope to have your experience. I dread the discomfort, and have no one but folks on this site to help..... live in small town. Will keep posting
Im scared to get back to pills-my weakness. I am going to try to go back down to 30mg again tomorrow... see how the week goes... keep good thoughts for me please
Hi David....well im glad to here your slowing this down it will really help.....is there any possibility you could only drop 2mg rather then 5 ??? that would be best I have been working with methadone addicts for 6 yrs now on this forum....those that go slow defiantly have it ezer in the end....one thing you need to do is get up to walmart and pick up a vitamin...it is a 3 in one...calcium/magnesium/zinc....methadone robs your body of these ecential minerals ....I found this out researching methadone withdrawal on the internet and though I would give it a try.....WOW what a difference you simple take 4 with breakfast and 4 with dinner...it takes a few days to start to build up in your system but the difference is amazing....+ it is only 6 bucks for a big bottle if your not already on it start...other then that you just have to go threw it...just know your not in this alone where hear to help.... keep posting for support and just know every thing you go threw is worth it to be free of the liquid handcuffs.... also you have a lot going for you....your dose is not crazy high like mine was (150mg) you havent been on it for years (7yrs) like I was....the only wild card is we dont know your age...the 20 somethings bounce back a lot ezer then the 40 somethings...I was 47 when I detoxed so the cards where stacked agenst me....it was this forum and my faith in God that got me threw it.....talk to you soon
Thanks so much. Im 50. I asked clinic-think they only deal in 5 mg incriments... what about Vitadone?